Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 68, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 9, 2015, 10:19 PM CDT for 4 counties in Kansas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2015, 10:19 PM CDT (03:19 UTC)
- Expired
- May 9, 2015, 11:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Edwards County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 108 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 10:22 PM CDT | TSTM WND GST 70 | 2 E Macksville, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
371
WUUS53 KDDC 100319
SVRDDC
KSC047-145-151-185-100415-
/O.NEW.KDDC.SV.W.0068.150510T0319Z-150510T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1019 PM CDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN PRATT COUNTY IN SOUTH CENTRAL KANSAS...
EAST CENTRAL EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1115 PM CDT
* AT 1019 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES
SOUTHEAST OF MACKSVILLE...MOVING NORTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ST. JOHN...STAFFORD...MACKSVILLE...HUDSON...SEWARD AND DILLWYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3778 9896 3801 9907 3826 9878 3826 9847
3797 9847
TIME...MOT...LOC 0319Z 232DEG 34KT 3791 9891
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
FINCH3 follow-up statements
884
WWUS53 KDDC 100340
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1040 PM CDT SAT MAY 9 2015
KSC047-145-151-100349-
/O.CAN.KDDC.SV.W.0068.000000T0000Z-150510T0415Z/
PAWNEE KS-PRATT KS-EDWARDS KS-
1040 PM CDT SAT MAY 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAWNEE...
NORTHWESTERN PRATT AND EAST CENTRAL EDWARDS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3793 9883 3804 9891 3811 9891 3826 9878
3826 9847 3797 9847
TIME...MOT...LOC 0339Z 238DEG 46KT 3808 9878
$$
KSC185-100415-
/O.CON.KDDC.SV.W.0068.000000T0000Z-150510T0415Z/
STAFFORD KS-
1040 PM CDT SAT MAY 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL STAFFORD COUNTY...
AT 1039 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
ST. JOHN...MOVING NORTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ST. JOHN...STAFFORD...HUDSON AND SEWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3793 9883 3804 9891 3811 9891 3826 9878
3826 9847 3797 9847
TIME...MOT...LOC 0339Z 238DEG 46KT 3808 9878
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
FINCH047
WWUS53 KDDC 100357
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1057 PM CDT SAT MAY 9 2015
KSC185-100415-
/O.CON.KDDC.SV.W.0068.000000T0000Z-150510T0415Z/
STAFFORD KS-
1057 PM CDT SAT MAY 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN STAFFORD COUNTY...
AT 1057 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF HUDSON...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HUDSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3803 9862 3811 9869 3822 9878 3826 9878
3826 9847 3797 9847
TIME...MOT...LOC 0357Z 232DEG 34KT 3819 9861
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
FINCH075
WWUS53 KDDC 100412
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1112 PM CDT SAT MAY 9 2015
KSC185-100421-
/O.EXP.KDDC.SV.W.0068.000000T0000Z-150510T0415Z/
STAFFORD KS-
1112 PM CDT SAT MAY 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STAFFORD COUNTY
WILL EXPIRE AT 1115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3803 9862 3811 9869 3822 9878 3826 9878
3826 9847 3797 9847
TIME...MOT...LOC 0410Z 232DEG 34KT 3819 9861
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:49 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 9, 6:49 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 649 PM CDT SAT MAY 9 2015 ...UPDATED FOR AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 1120 AM CDT SAT MAY 9 2015 A STRONG UPPER LEVEL LOW CURRENTLY OVER THE FOUR CORNER'S REGION WILL CONTINUE TO MOVE NORTHEAST INTO COLORADO THIS AFTERNOON INTO THE EARLY EVENING HOURS. A 90+ KNOT 250 MB JET WILL EXTEND AROUND THE PERIPHERY OF THIS LOW STRETCHING FROM SOUTHERN NEW MEXICO, NORTHWARD THROUGH THE NM/TX BORDER AND ALONG THE KS/CO BORDER. LOW TO MID LEVELS OF THE ATMOSPHERE ARE CURRENTLY SATURATED ALLOWING MOSTLY CLOUDY SKIES TO BE OBSERVED ACROSS A MAJORITY OF THE CWA. TOWARDS THE SURFACE, AN AREA OF LOW PRESSURE WILL BE LOCATED ACROSS EASTERN COLORADO WITH AN ASSOCIATED WARM FRONT EXTENDING EASTWARD THROUGH KANSAS. THIS WARM FRONT LOOKS TO SHIFT NORTHWARD THIS AFTERNOON AND ALONG THE KS/NE BORDER BY THIS EVENING. A DRYLINE WILL BE LOCATED ALONG THE KS/CO BORDER EARLY THIS AFTERNOON SLIDING EASTWARD AS THE DAY PROGRESSES. MEANWHILE, MID LEVELS OF THE ATMOSPHERE DRY OUT ACROSS FAR WESTERN KANSAS THIS AFTERNOON LEADING TO BREAKS IN THE CLOUDS ALLOWING SUN TO INFILTRATE TO THE SURFACE. WARMING TEMPERATURES ALONG WITH AMPLE MOISTURE AND LIFT AT THE SURFACE WILL DESTABILIZE WESTERN KANSAS WITH STRONG TO SEVERE THUNDERSTORMS EXPECTED LATE THIS AFTERNOON INTO THE EVENING HOURS. PLEASE KEEP YOUR EYES ON THE WEATHER THIS AFTERNOON INTO EVENING AND COME TO OUR WEBSITE, FACEBOOK, OR TWITTER PAGE FOR THE MOST CURRENT SEVERE WEATHER INFORMATION. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 154 PM CDT SAT MAY 9 2015 THE UPPER LEVEL LOW WILL CONTINUE TO TREK NORTHWARD THROUGH THE CENTRAL HIGH PLAINS THIS EVENING INTO THE OVERNIGHT HOURS THEN INTO THE NORTHERN PLAINS TOMORROW. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN KANSAS THROUGH MIDNIGHT THEN PUSH EASTWARD INTO WICHITA AND TOPEKA'S CWA. CLOUDS DECREASE IN COVERAGE FROM WEST TO EAST AFTER MIDNIGHT AS A COLD FRONT MOVES THROUGH THE AREA. ONLY A FEW CLOUDS ARE EXPECTED THROUGHOUT THE DAY TOMORROW AS DRIER AIR FILTERS INTO WESTERN KANSAS. LOWS OVERNIGHT ARE EXPECTED TO RANGE FROM THE LOWER 40S ACROSS FAR WESTERN KANSAS TO UPPER 50S ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. HIGHS BEHIND THE COLD FRONT TOMORROW ARE ANTICIPATED TO RANGE FROM THE UPPER 50S ACROSS WEST CENTRAL KANSAS TO LOWER 70S ACROSS SOUTH CENTRAL KANSAS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 154 PM CDT SAT MAY 9 2015 THE UPPER LEVEL LOW CONTINUES TO SLIDE NORTHEAST ACROSS THE NORTHERN PLAINS AND INTO THE GREAT LAKES SUNDAY NIGHT THROUGH TUESDAY MORNING WITH A WEAK UPPER LEVEL RIDGE BUILDING OVER THE ROCKIES. A DOME OF HIGH PRESSURE WILL BE THE MAIN FEATURE AT THE SURFACE SUPPRESSING ANY ACTIVITY FROM FORMING ACROSS WESTERN KANSAS. WINDS WILL GENERALLY BE FROM A NORTHERLY DIRECTION DURING THIS TIME FRAME WITH PARTLY CLOUDY SKIES EXPECTED. BY TUESDAY, ANOTHER UPPER LEVEL TROUGH WILL BE MOVING ONSHORE OVER THE WEST COAST WITH INCREASING SOUTHWESTERLY FLOW ALOFT OVER THE PLAINS AS THE AXIS OF THE UPPER RIDGE MOVES EAST. AS A RESULT, LEE SIDE TROUGHING WILL DEVELOP OVER EASTERN COLORADO WITH THE INCREASING SOUTHERLY FLOW PULLING LOW LEVEL MOISTURE BACK NORTH FROM THE SOUTHERN PLAINS. MODELS CONTINUE TO SUGGEST A SHORTWAVE TROUGH LIFTING OUT OF THE DESERT SOUTHWEST INTO THE CENTRAL CONUS AROUND WEDNESDAY AND THURSDAY. THIS WILL INCREASE THUNDERSTORM CHANCES ACROSS THE AREA WITH INCREASED CLOUD COVER. WHILE THERE IS STILL SOME UNCERTAINTY AS WHERE LOW LEVEL FEATURES WILL BE TO HELP FOCUS THUNDERSTORM DEVELOPMENT, THERE IS SOME POTENTIAL FOR SIGNIFICANT RAINFALL ACROSS SOUTH CENTRAL AND PARTS OF SOUTHWEST KANSAS AROUND THURSDAY. CHANCES FOR THUNDERSTORMS SHOULD CONTINUE OVER PARTS OF THE AREA INTO DAY SEVEN AS SOUTHWESTERLY FLOW ALOFT CONTINUES OVER THE CENTRAL PLAINS WHILE LOW LEVEL MOISTURE CONTINUES TO STREAM NORTH INTO KANSAS. AS FOR TEMPERATURES, HIGHS LOOK TO BE IN THE MID 60S MONDAY THEN INCREASE INTO THE 70S TUESDAY THROUGH THE END OF THE WEEK. LOWS AROUND 40 DEGREES ARE FORECASTER MONDAY NIGHT WITH LOWER TO MID 50S EXPECTED FOR THE REMAINDER OF THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 643 PM CDT SAT MAY 9 2015 AN UPPER LEVEL STORM SYSTEM AND SURFACE LOW PRESSURE WILL MOVE NORTHEASTWARD ACROSS KANSAS TONIGHT. AHEAD OF THE ASSOCIATED COLD FRONT, SOUTHERLY WINDS WILL PERSIST, ALONG WITH A FEW STRONG TO SEVERE THUNDERSTORMS THAT COULD AFFECT KDDC/KGCK THROUGH 03Z AND KHYS BETWEEN 03 AND 07Z. CIGS MAY BECOME IFR LATER IN THE EVENING AT KDDC/KHYS; THEN SKIES WILL CLEAR AROUND 12-14 UTC AS A COLD FRONT PASSES, ALONG WITH A WIND SHIFT TO THE WEST. && .PRELIMINARY POINT TEMPS/POPS... DDC 49 65 39 66 / 40 10 10 10 GCK 44 61 37 65 / 40 10 10 0 EHA 44 62 38 66 / 40 10 10 0 LBL 46 65 40 66 / 40 10 10 10 HYS 53 64 39 64 / 70 10 10 0 P28 57 73 45 69 / 50 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HOVORKA_42 SHORT TERM...HOVORKA_42 LONG TERM...HOVORKA_42 AVIATION...FINCH
Hazardous weather outlook, May 9, 4:01 AM CDT, 18 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 401 AM CDT SAT MAY 9 2015 KSZ030-031-043>046-061>066-074>081-084>090-100915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 401 AM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. ELEVATED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDS WEATHER RISK... SUNDAY... NO HAZARDS. MONDAY... NO HAZARDS. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. FRIDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, May 9, 8:15 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 815 PM CDT SAT MAY 9 2015 KSZ044-063-100145- LANE KS-FINNEY KS- 815 PM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY AND SOUTHERN LANE COUNTIES UNTIL 845 PM CDT... AT 815 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF KALVESTA...MOVING NORTH AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DIGHTON...ALAMOTA AND AMY. LAT...LON 3810 10027 3810 10063 3849 10066 3851 10025 TIME...MOT...LOC 0115Z 196DEG 40KT 3820 10044 RUSSELL
Special weather statement, May 9, 8:22 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 822 PM CDT SAT MAY 9 2015 KSZ088-100200- CLARK KS- 822 PM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLARK COUNTY UNTIL 900 PM CDT... AT 822 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ENGLEWOOD...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHLAND...ENGLEWOOD...SITKA AND ACRES. LAT...LON 3700 10002 3721 10003 3729 9955 3700 9955 TIME...MOT...LOC 0122Z 232DEG 31KT 3704 9994 RBURG
Local storm report, May 9, 8:39 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
839 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 1 N KINGSDOWN 37.52N 99.76W
05/09/2015 E1.00 INCH FORD KS TRAINED SPOTTER
&&
WHOVORKASpecial weather statement, May 9, 8:52 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 852 PM CDT SAT MAY 9 2015 KSZ044-100215- LANE KS- 852 PM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANE COUNTY UNTIL 915 PM CDT... AT 852 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF SHIELDS...MOVING NORTH AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DIGHTON...SHIELDS...PENDENNIS AND AMY. LAT...LON 3870 10025 3846 10025 3846 10060 3870 10062 TIME...MOT...LOC 0152Z 182DEG 31KT 3856 10041 RUSSELL
Local storm report, May 9, 8:58 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
858 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL BUCKLIN 37.55N 99.63W
05/09/2015 E1.00 INCH FORD KS BROADCAST MEDIA
&&
WHOVORKASpecial weather statement, May 9, 10:02 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1002 PM CDT SAT MAY 9 2015
KSZ076-077-100345-
HASKELL KS-GRAY KS-
1002 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HASKELL AND CENTRAL GRAY
COUNTIES UNTIL 1045 PM CDT...
AT 1002 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF COPELAND...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CIMARRON AND INGALLS.
LAT...LON 3767 10070 3800 10044 3800 10042 3776 10023
3755 10054
TIME...MOT...LOC 0302Z 219DEG 28KT 3765 10058
FINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:09 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Meade, Seward | 51 min |
| May 9, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman | 28 min |
| May 9, 7:30 PM CDT | Tornado Warning | DDC | Trego | 30 min |
| May 9, 7:45 PM CDT | Tornado Warning | DDC | Clark, Meade | 30 min |
| May 9, 8:15 PM CDT | Special Weather Statement | DDC | Lane | 30 min |
| May 9, 8:17 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 43 min |
| May 9, 8:22 PM CDT | Special Weather Statement | DDC | Clark | 38 min |
| May 9, 8:44 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 46 min |
| May 9, 8:52 PM CDT | Special Weather Statement | DDC | Lane | 23 min |
| May 9, 10:02 PM CDT | Special Weather Statement | DDC | Gray | 43 min |
| May 9, 10:14 PM CDT | Tornado Warning | DDC | Ford, Gray, Hodgeman | 31 min |
| May 9, 11:08 PM CDT | Special Weather Statement | DDC | Comanche | 52 min |
| May 9, 11:50 PM CDT | Special Weather Statement | DDC | Barber, Pratt | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.